MAUDE Adverse Event Report: HOLOGIC, INC SECURMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC SECURMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number SMARK-EVIVA-13
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review conducted: the device was released meeting all qa specifications.Device evaluated by mfr: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that a patient underwent biopsy procedure on (b)(6) 2022.The biopsy was successfully completed, and the marker (s-mark eviva was deployed via an introducer in the breast.However, when images were checked, no marker was visible.Introducer and site marker were then removed from the breast.It was found that the site marker had visibly perforated the introducer.As decided by the radiologist, no second marker was not deployed, because the introducer was removed from the site.As reported, there was no patient injury/harm, but the patient was left without the biopsy marker in the breast.The patient will not return for another marker insertion.

Brand Name
SECURMARK
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free zone building b24
san jose 20102
CR   20102
MDR Report Key15255786
Report Number1222780-2022-00219
Device Sequence Number6687766
Product Code NEU
UDI-Device Identifier05420045503611
UDI-Public(01)05420045503611(17)230428(10)22D28RB
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K062528
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMARK-EVIVA-13
Device Catalogue NumberSMARK-EVIVA-13
Device Lot Number22D28RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale